Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 328, NWS Norman, OK

June 21, 2000Harper County, Woods County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2000, 3:26 AM CDT for Harper County, Woods County, Woodward County, Oklahoma. It was in force for 64 min. 5 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 21, 2000, 3:26 AM CDT (08:26 UTC)
Expired
Jun 21, 2000, 4:30 AM CDT
In force
64 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harper County, OK, Woods County, OK, Woodward County, OK

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:40 AM CDTThunderstorm Wind 55 MWoodward, OKWind gust was measured by the Oklahoma mesonet.
Jun 21, 3:42 AM CDTThunderstorm Wind 52 EWoodward, OK
Jun 21, 3:42 AM CDTThunderstorm Wind 52 EMay, OK
Jun 21, 3:45 AM CDTThunderstorm WindWoodward, OKLarge tree limbs were downed.
Jun 21, 3:45 AM CDTThunderstorm WindMooreland, OKNumerous trees were downed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 11:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
2648 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 210826
SVROKC
OKC059-151-153-210930-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CDT WED JUN 21 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARPER COUNTY IN NORTHWEST OKLAHOMA
  WESTERN WOODS COUNTY IN NORTHWEST OKLAHOMA
  WOODWARD COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 430 AM CDT

* AT 326 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
  A LINE EXTENDING FROM 18 MILES NORTHWEST OF BUFFALO TO 9 MILES
  SOUTH OF BUFFALO TO 14 MILES WEST OF WOODWARD...MOVING EAST AT
  35 MPH. OTHER SEVERE THUNDERSTORMS WERE BETWEEN BUFFALO AND
  MOORELAND... MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK...
  BUFFALO...FORT SUPPLY...FREEDOM...MOORELAND...PLAINVIEW...SELMAN
  AND WOODWARD

HAIL IN EXCESS OF 1 INCH IN DIAMETER AND WIND GUSTS TO AT LEAST 60 
MPH ARE LIKELY.

LAT...LON 3698 9999 3662 9960 3635 9958 3648 9895
          3698 9900

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:50 PM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Jun 20, 9:50 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
950 PM CDT TUE JUN 20 2000

WILL CONTINUE FLASH FLOOD WATCH FOR NORTH CENTRAL OKLAHOMA FOR
TONIGHT.  LINE OF STRONG THUNDERSTORMS JUST BEGINNING TO ENTER
NORTHERN PARTS OF CWA LATE THIS EVENING.  EVENING U/A SHOWS
8H MOIST AXIS EXTENDED FROM SOUTH TEXAS INTO UPPER MISSISSIPPI
VALLEY.  STORMS AT THIS POINT HAVE HAD A HARD TIME DEVELOPING TO
THE WEST AND 00Z ETA SHOWS 7H TEMPS REMAINING IN THE 11-13 DEGREE
RANGE ACROSS FAR WESTERN OKLAHOMA.  00Z ETA'S QPF ALSO PLACE HIGHEST
QPF OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.  AT THIS POINT
WILL MAINTAIN HIGHEST POPS ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA
OVERNIGHT.

.OUN...
OK...FLASH FLOOD WATCH UNTIL 430 AM WEDNESDAY FOR ZONES OKZ006>008-
011>013-018>020.

TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:57 AM CDTSevere Thunderstorm WarningOUNHarper48 min
Jun 21, 2:44 AM CDTSevere Thunderstorm WarningOUNEllis, Harper46 min
Jun 21, 4:27 AM CDTSevere Thunderstorm WarningOUNMajor, Woods48 min
Jun 21, 6:39 AM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.